Jump to content
TNnightowl

TNnightowl

Recommended Posts

TNnightowl

Hi there, everyone. I have been hanging around this site for a few weeks now, and I've discovered so much valuable, helpful information. Actually putting myself out there is a big step for me, but I am convinced that this is where I belong. I have recently made the decision, after much research & thoughtful/prayerful consideration, to come off all the psych meds I am taking. I understand this will take time, but I'm in it for the long haul. So much of what I have learned over the past few weeks, and much of it from this site, is terrifying...and very much an eye-opener. I was first prescribed antidepressants back in 1989, and I may not be able to recall all the different meds I've taken since then nor the exact time frames taking each one. I will try to be as accurate as possible.

 

Major Depression 1989, hospitalized for 22 days Amitriptyline (strength/dosage ?) Can't recall the anti-anxiety med prescribed. Maybe Xanax.

Since that time I have been prescribed numerous antidepressants & anti-anxiety meds over the years. I am unable to be more specific than to name a few that I can recall. Time frames are impossible to recall as well.

Lexapro

Xanax

Paxil

I was med-free for a few years and functioned very well...even as a single mom of three very active boys. Then, approximately 10 yrs. ago I went down into that pit of depression again. Began antidepressants again and have been on them ever since. About 5-6 years ago, I resigned myself that I would need these meds for the rest of my life. I have lived in my own little world, functioning, but I have realized I want my life back.

Currently:

Sertraline (generic Zoloft) 100mg. 2 X a day

Bupropn (gen. Wellbutrin) HCL 150mg. XL 1 X a day

Lorazepam (gen. Ativan) 1mg. 1/2 - 1 tablet up to twice daily as needed. Have been taking a whole tablet before bed each night for about a year. As of 4 weeks ago, I am in the process of tapering and will begin tonight with a nightly dose of 1/2 tablet. (Was taking this dosage until a major event in my life about a year ago, then I began with one whole tablet at bedtime.) I have a pill cutter and have tapered slowly. I intend to hold it at this dosage until I have my med check appt next month, then go from there.

Abilify 5mg. (on and off this one for about 3 years at different strengths, 5mg. being the highest) Started tapering off about 3 months ago but as I discovered on this site, taper wasn't slow enough. Experienced nightmarish w/d symptoms for 2-3 weeks, then began slowly to feel better. Symptoms have since subsided...ups and downs, though, over a few weeks. Will NEVER put this poison in my body again!

 

I am making changes in my diet, exercising, and being mindful of & rerouting my thought patterns...and socializing more, which is very difficult for me. My grown sons & daughters-in-law, brothers & sis-in-law, and a couple close friends are aware of my goals. They are all very supportive and are "there" for me...24/7. This is very comforting to me. I have my faith, and I have a wonderful therapist who has been & is extremely helpful to me and is supportive of my efforts to become psych meds-free.

 

I am very thankful to have found this site. Reading others' experiences helped me to survive the w/d symptoms after tapering off Abilify. So thank you to all who share here!

 

 

Share this post


Link to post
Gridley

Welcome to SA TNightowl.  It sounds as if you've made good preparations for beginning your med taper.  A question: you said as of four weeks ago I am in the process of tapering.  In addition to the Abilify, which I understand you have finished tapering, what drug are you now tapering?

 

I have several suggestions to make.

 

As I understand it, you began to taper of Abilify 3 months ago and finished a too-fast taper somewhat recently and are still experiencing some withdrawal symptoms now, though less than before.  I suggest you wait perhaps two months before tapering anything else to let your system recover from the Abilify taper.

 

We recommend tapering no faster than 10% of current dose every four weeks.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

If you're taking up to 2mg Ativan daily, reducing by 1/2 pill (1/2mg) would be at least a 25% reduction, far too much.  Wellbutrin is one drug that can be tapered a bit faster than 10% but care still needs to be taken.  If you hold off on your taper for a bit while we get more information from you, we can advise you on your taper of it.

 

We recommend tapering only one drug at a time.  Otherwise, if problem develop it will be impossible to determine which drug taper is the cause.  We suggest tapering the more activating (stimulating) drug first, leaving the more sedating drug to act as a buffer to be tapered later.  Wellbutrin and SSRI's like Zoloft are activating, benzos like Ativan are sedating.  So, unless you're having a problem with the Ativan, that would be the last drug to taper, with the choice for first to taper to be determined between Zoloft and Wellbutrin by way of your posting a daily symptom pattern (discussed in the next paragraph).


Taking multiple psych drugs? Which drug to taper first?

 

What is your daily symptom pattern now? Do you feel better or worse in the hours after you take each of your drugs? Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.  Then post this here in your Introduction topic  covering a 24-hour period for several days.  This will help us to determine whether you should taper Zoloft or Wellbutrin first.
Generally we would recommend the more activating drug (Wellbutrin) first, but it depends on the symptom pattern. If the Wellbutrin was added to keep you awake, reducing the Wellbutrin will cause you to be sleepy again. 
If anxiety, palpitations, nervousness, or sleeplessness is a problem, definitely reduce Wellbutrin first -- but to differentiate from withdrawal symptoms, we can determine that the symptoms are worse after taking Wellbutrin with the daily symptom pattern.
 
This is an example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep
 
For the future, here is information about tapering Zoloft and Wellbutrin.
 
This is your Introduction topic, where your can post your drug symptom pattern, ask and answer questions and connect with other members.  We're glad you found your way here.
 
 


 

Edited by Gridley

Share this post


Link to post
TNnightowl

Thank you, Gridley for your reply. Was busy with family...which is my favorite 'busy' :) ...over the weekend, so just now have a good chance to respond. I so appreciate your input and advice. I have not actually taken Ativan except my nightly dose, which I have been tapering. I did take the occasional 1/2 to 1 tablet during the worst of my w/d from abilify. My anxiety was out the roof some days, so I did use ativan to take the edge off. I am now down to 9/16 of a 1 mg. tablet per night. I will gladly hold to that dosage until the time comes to finish my complete taper with that particular med. This makes really good sense to me to save it for last. I'm so glad you pointed that out to me. And I will not change anything else for now. When the time is right, I will begin tapering of Bupropion. I would love to just trash them all right now, but of course, I won't. No matter how long it takes, I want to be safe and experience as little w/d symptoms as possible.

 

I have on my "to do" list for today to hunt down a composition book around here to use for my journal and will begin taking notes. Thanks again, so much, for offering such informative support. It's a relief to be here.

Share this post


Link to post
TNnightowl

Realized I made a mistake in posting the nightly dosage of Ativan that I take. It is actually 5/8 of a 1mg. tablet. I apologize for the error.

Am doing quite well. Am only experiencing low levels of anxiety throughout each day, but I am managing...even enjoying some really good days.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy